Alert archive / Colorado / High Wind Warnings in 2006

High Wind Warning 2, NWS Denver/Boulder, CO

January 12, 20069 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Jan 12, 2006, 9:12 PM MST for 9 counties in Colorado. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 12, 2006, 9:12 PM MST (04:12 UTC)
Expired
Jan 13, 2006, 8:00 AM MST
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 9:30 PM MSTNON-TSTM WND GST 1093 Sw Kenosha Pass, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2461 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 130412
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
912 PM MST THU JAN 12 2006

...VERY STRONG WINDS IN THE HIGH COUNTRY...

.STRONG NORTHWEST FLOW ALOFT WILL PRODUCE HIGH WINDS ACROSS THE
FRONT RANGE MOUNTAINS OVERNIGHT AND INTO EARLY FRIDAY MORNING. 
A WIND GUST TO 104 MPH WAS REPORTED BY AN AUTOMATED WEATHER
STATION NEAR KENOSHA PASS...WHILE GUSTS TO 91 MPH HAVE BE RECORDED
OVER THE HIGHER ELEVATIONS OF THE INDIAN PEAKS. 

COZ033-034-131215-
/O.NEW.KBOU.HW.W.0002.060113T0412Z-060113T1500Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
912 PM MST THU JAN 12 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE ABOVE
TIMBERLINE AND ACROSS EAST FACING SLOPES OF THE HIGHER MOUNTAINS
THROUGH THE REST OF THE NIGHT. PEAK GUSTS AS HIGH AS 100 MPH CAN
BE EXPECTED IN WIND PRONE AREAS INCLUDING THE INDIAN PEAKS AND
ACROSS THE SOUTHEAST FACING MOUNTAIN SLOPES IN NORTHERN PARK
COUNTY. THE WINDS ARE EXPECTED TO DIMINISH FRIDAY MORNING.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

BARJENBRUCH
4 follow-up statements
000 
WWUS75 KBOU 131106
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
406 AM MST FRI JAN 13 2006

...STRONG WINDS CONTINUE IN THE HIGH COUNTRY...

.STRONG NORTHWEST WINDS ALOFT WILL GRADUALLY DECREASE THIS
MORNING...BUT HIGH WINDS WILL CONTINUE IN THE HIGHER MOUNTAINS FOR
A FEW MORE HOURS. WIND GUSTS TO 80 MPH ARE STILL EXPECTED OVER THE
CREST AND EAST SLOPES OF THE FRONT RANGE FROM ROCKY MOUNTAIN
NATIONAL PARK SOUTHWARD TO NORTHERN PARK COUNTY. 

AT 4 AM WINDS WERE GUSTING IN THE 50 TO 60 MPH RANGE ABOVE
TIMBERLINE AT LOVELAND PASS AND ON NIWOT RIDGE WEST OF BOULDER.

COZ033-034-131500-
/O.CON.KBOU.HW.W.0002.000000T0000Z-060113T1500Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
406 AM MST FRI JAN 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

STRONG NORTHWEST WINDS OF 25 TO 45 MPH IN AREAS ABOVE TIMBERLINE AND
ACROSS EAST FACING SLOPES OF THE HIGHER MOUNTAINS WILL DIMINISH BY
MID MORNING. UNTIL THEN...GUSTS AS HIGH AS 80 MPH CAN BE EXPECTED
IN WIND PRONE AREAS INCLUDING THE INDIAN PEAKS AND ACROSS THE
SOUTHEAST FACING MOUNTAIN SLOPES IN NORTHERN PARK COUNTY. 

$$
000 
WWUS75 KBOU 131500
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
800 AM MST FRI JAN 13 2006


COZ033-034-131600-
/O.CAN.KBOU.HW.W.0002.000000T0000Z-060113T1500Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
800 AM MST FRI JAN 13 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING.

$$
000 
WWUS75 KBOU 260339
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
839 PM MST SAT MAR 25 2006

COZ035-036-261145-
/O.CON.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
839 PM MST SAT MAR 25 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON. 

WINDS ARE STILL EXPECTED TO INCREASE AS A VIGOROUS UPPER TROUGH
SWEEPS ACROSS WYOMING AND COLORADO SUNDAY MORNING. WEST WINDS
EARLY IN THE DAY WILL TURN NORTHWESTERLY AND INCREASE. SUSTAINED
WINDS OF 25 TO 45 MPH WILL BE COMMON WITH SOME GUSTS UP TO 75 MPH
POSSIBLE.

THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF THE INTERSTATE
70 CORRIDOR. SOME OF THESE WIND PRONE AREAS INCLUDE THE PEAK TO
PEAK HIGHWAY...CARTER LAKE...ESTES PARK...WONDERVU AND COAL CREEK 
CANYON.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

$$
RTG
000 
WWUS75 KBOU 261205
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
505 AM MST SUN MAR 26 2006

COZ035-036-261315-
/O.CAN.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
505 AM MST SUN MAR 26 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. STRONG WINDS ARE STILL EXPECTED TODAY BUT THEY ARE NOT
EXPECTED TO MEET THE WARNING CRITERIA. PEAK WIND GUSTS OF 50 TO 70
MPH ARE EXPECTED IN THE NORMALLY WINDIER FOOTHILLS LOCATIONS.
RESIDENTS SHOULD STILL PREPARE FOR THE WIND BY SECURING LOOSE
OBJECTS...AND DRIVERS WILL NEED A LITTLE EXTRA CAUTION WHERE THERE
WILL BE STRONG CROSSWINDS.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 12, 2:30 PM MST, 6 hours 42 minutes earlier.

Area forecast discussion, Jan 12, 2:30 PM MST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MST THU JAN 12 2006

.SHORT TERM DISCUSSION...TNGT-FRI...MDLS BUILD HI PRES AT SFC AND
ALF OVR CNTRL RCKYS BEHIND UPR TROF MOVG TO E OVR CNTRL GRT PLAINS.
AMS WILL BCM DRY AND STBL WITH DCRSG WNDS.  SFC LEE TROFG WILL DVLP
ALG ERN SLPS BY FRI AFTN.  WITH CLRG SKIES AND SUBSIDING WNDS OVRNGT
TEMPS WILL BE QUITE COOL ESPCLY IN HI MTN VLYS.  STG WARMG ALF AFT
MIDNGT TNGT AND THRU FRI WILL PRODUCE A RAPID WARM-UP ON FRI.  WILL
MAKE ONLY SML ADJSTMNTS TO MOS TEMP GDNC TNGT AND GENLY GO WITH H7
TEMPS ON FRI WHICH SHOW NEARLY PLUS 10C DEG OF WARMING OVR DEN.

.LONG TERM DISCUSSION...OVERALL TIMING IN THE MDLS REMAIN FAIRLY
CONSISTENT FROM RUN TO RUN.  FRIDAY NIGHT INTO SATURDAY...AN UPPER
LEVEL RIDGE WILL BE THE PREVAILING FEATURE.  FLOW ALOFT TRANSITIONS
TO WEST/SOUTHWESTERLY SATURDAY AFTERNOON AND NIGHT AS THE NEXT
SYSTEM MOVES INTO NEVADA.  THE GFS IS STILL BRINGING THE TROF ACROSS
COLORADO ON SUNDAY WHILE THE NAM IS SLOER AND DROP THIS FEATURE INTO
THE GREAT BASIN.  FOR NOW WILL STICK WITH THE GFS SOLUTION.  MDLS DO
SHOW FVBL QG ASCENT AND GOOD MID LEVEL INSTBY ON SUNDAY AFTN...THE
SUNDAY NIGHT THE UPPER TROF SHIFTS EAST AND SNOWFALL WL BECOME MORE
OROGRAPHIC.  IN ANY EVENT...NEITHER LOOKS PARTICULARLY STRONG...BUT
THERE WILL BE ENUF FVBL INGREDIENTS TO BUMP THE POPS UP TO LIKELY
FOR THE MTNS.  AS FOR THE NORTHEAST PLAINS...THE GFS DOES SHOW A SFC
CYLONE DEVELOPING OVER NWRN KANSAS.  THIS WILL NOT MEAN MUCH FOR THE
URBAN CORRIDOR...BUT SOME WRAP AROUND MSTR MAY IMPACT THE PLAINS. A
DRIER NLY FLOW WILL OCCUR MONDAY NIGHT INTO TUESDAY AHEAD OF ANOTHER
RIDGE.  THE RIDGE AXIS WILL BE OVER COLORADO TUESDAY BUT OVERUNNING
MSTR IS PROGGED TO MOVE BACK INTO THE MTNS BY 00Z WEDNESDAY.  THE
NEXT SYSTEM IS STILL EXPECTED TO AFFECT COLORADO BY MID WEEK.  WILL
UP POPS TO CHC IN THE MTNS WED INTO THUR...WITH A SLIGHT CHC ACROSS
THE PLAINS.

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GARD/COOPER
Hazardous weather outlook, Jan 12, 10:37 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1037 AM MST THU JAN 12 2006

COZ030>051-131300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1037 AM MST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IN THE MOUNTAINS WILL DECREASE TO SCATTERED SHOWERS
THIS AFTERNOON AND END BY EARLY THIS EVENING.  STRONG AND GUSTY
WINDS WILL CAUSE LOCAL BLOWING SNOW OVER HIGHER ELEVATIONS THROUGH
THE AFTERNOON.

WINDS WILL INCREASE OVER THE URBAN CORRIDOR AND PLAINS THROUGH THE
AFTERNOON.  WINDS WILL BE FROM THE NORTHWEST AT SPEEDS OF 15 TO
30 MPH WITH GUSTS TO 40 MPH.  THE WINDS WILL GRADUALLY SUBSIDE
DURING THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT CHANCE OF PRECIPITATION FOR THE FORECAST AREA WILL BE ON
SUNDAY AND MONDAY. AT THIS TIME...THE STORM DOES NOT LOOK
SIGNIFICANT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GARD/COOPER

Nearby

High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.